... just increased to 20 mg yesterday and have been in tears most of the day today. I started at 10 mg in january then 12.5 then 15 mg. and have had start up side effects with each. I haven't felt well for nearly three months. Anyone else having this experience. I am very frustrated.
Even though it can take a couple of weeks to a couple of months to have the full benefits of any anti-depressant, with your reactions I would suggest to contact your doctor. This medication does not seem to be right for your biological need, each anti-depressant is different and everyone can react to them a little differently. What works for one person may not work for another simply because their chemical imbalance is not having the needs met by the medication in order to level out. Constant increasing of anti-depressants can be in fact dangerous unless it is set as a ladder dosing such as Lamictal. I can not make any suggestion for you on what is better, or what you might have better luck with, because fact is, doctors themselves are only taking educated guesses in which anti-depressant will work best for each patient. Often times they will "test the waters" by constantly switching you to another medication until one is suitable.
yes, lots of people are depressed for a while and anxiety runs hand and hand with that. I would go and ask my psychiatrist for some klonopin, as this will help your anxiety. just know that i have been through the same experiences and after the right medication mix was found, i felt fine. so maybe lexapro isn't the right anti-depressant for you, there are lots out there and sometimes take at least a month to start working. hang in there gracey and get to your pychiatrist as soon as possible before the mental meltdown if ya know what i mean... been there done that ad got the cowboy boots to prove it.
good luck gracey,
the sweetest hippie
I am soo sorry you are experiencing this. I too have been in your shoes, and know how you feel. As Imariani said about the melt down... well I have had a couple myself. And it is frustrating. Especially when the people around you don't truly understand what you are going through. You have these thoughts and feelings, not to mention the anxiety. I take Klonopin for my anxiety issue. And it is and issue for me. Maybe that would help you too. Something to at least ask your doctor about. Speaking of doctor, maybe you need something else, if your feeling this bad. They do take a little time to work, but you shouldn't be feeling this bad and anxious. I don't think anyways. Definately talk to your doctor about this and explain the anxiety problems you are having. Too much anxiety can cause all kinds of extra problems too. It's not good on your body. Another good point was to have you're hormone levels checked. Very good advice there also. Well, I sure do hope you find something that will work for you, and you will get to feeling better real soon. This crazy world of depression and anxiety is no walk in the park for sure. I hate it. And I'm sure you do too. Keep your chin up though, and have a little faith, and it will all work out allright. Keep us updated. I would like to know how your doing later on. Best wishes and good luck, Ruth
Hello. I was on cipralex for two years. When my depression started many years ago I was prescribed seroxat which has become a very controversial drug. It was horrendous and I went for 3 days without sleep. I stopped it immediatly. I have now finally decided that anti depressants are not the answer for me. If they do work why is there a virtual epidemic of depression. Gps dont have time to help every patient who comes to them with depression. They can only prescribe or refer for therapy. Having read one of many books about depression that is also controversial that says self help is really the only answer I have now accepted this is the case. When someone has depression we desperately want to feel better. When told anti depressants dont work most people including me cant see there is any alternative and refuse to believe it. I can only tell you my experience and anyone else must make their own decision.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Feb 2011 • 5 answers
Posted 20 Jun 2011 • 5 answers
Posted 10 Jun 2013 • 1 answer
Posted 17 Mar 2014 • 1 answer
Posted 24 Aug 2014 • 2 answers